Depression needs kicking to save relationship

Patient

Q: Hi I'm 19 and have had depression for about 8-9 years now. I have been on meds in the past but they counteracted my controception so im not on any antidepressiants anymore and I've found its really starting to cause problems with myself and my partner. He doesn't understand why I am this way and ive tried explaining but it hasn't worked. Is there any way i can kick my depression for good or keep it undercontrol with out affecting my implant???

Doctor

A:   You need to discuss with your doctor regarding all possible medication options for treating depression with minimal side effects in your case. Usually significant side effects are not common with concomitant use of anti depressants and contraceptive implants. However, another option would be to resume your treatment for depression and use alternative methods of contraception to avoid adverse effects on health and relationship.


 

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews